Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 23, 2017, 8:29 PM CDT for Decatur County, Perry County, Tennessee. It took effect at Apr 28, 2017, 9:35 AM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2017, 8:29 PM CDT (01:29 UTC)
- In effect from
- Apr 28, 2017, 9:35 AM CDT
- Expired
- May 1, 2017, 12:00 AM CDT
- In force
- 62 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Decatur County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 134 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Perryville (PRVT1).
- Action stage
- 362 ft
- Minor stage
- 365 ft
- Moderate stage
- 368 ft
- Major stage
- 375 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
628 WGUS44 KMEG 240129 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Memphis TN 829 PM CDT Sun Apr 23 2017 The National Weather Service has issued a Flood Warning for the Tennessee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued tomorrow morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC039-135-250129- /O.NEW.KMEG.FL.W.0012.170428T1435Z-170501T0500Z/ /PRVT1.1.ER.170428T1435Z.170429T1100Z.170430T0500Z.NO/ 829 PM CDT Sun Apr 23 2017 The National Weather Service in Memphis TN has issued a * Flood Warning for the Tennessee River at Perryville * from Friday April 28 until Sunday April 30. * At 07 PM Sunday the stage was...360.5 feet. * Minor flooding is forecast. * Maximum forecast stage of 365.2 feet Saturday April 29. * Flood stage is 365.0 feet. At 365.5 feet, In Decatur County, in Cherokee Heights, the intersection of Bill Perry road and Woodland Shores Road floods near the boat launch area. Water begins to flood the Gumdale Landing boat launch parking area. The Busseltown boat launch area at the end of Mouse Tail Road is flooded. The Broadies Landing boat launch area is flooding. The south evacuation route from Fisher Landing is flooding. Road in front of Lost Creek Boat Dock and Marina closes.. && LAT...LON 3588 8822 3588 8785 3548 8787 3548 8824 $$ WLC
2 follow-up statements
072
WGUS84 KMEG 241836
FLSMEG
Flood Statement
National Weather Service Memphis TN
136 PM CDT Mon Apr 24 2017
The Flood Warning continues for the Tennessee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening, or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC039-071-251836-
/O.EXT.KMEG.FL.W.0011.170424T2350Z-000000T0000Z/
/SAVT1.1.ER.170424T2350Z.170429T1100Z.000000T0000Z.NO/
136 PM CDT Mon Apr 24 2017
The Flood Warning continues for
the Tennessee River at Savannah
* from Monday April 24 until further notice.
* At 12 PM Monday the stage was 366.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 375.0 feet Saturday April 29.
* Flood stage is 370.0 feet.
* At 375.0 feet...Road going north from Catfish Lane to Coffee
Landing Road is flooded near the Highway 64 bridge. Sections of
Coffee Landing Road are under 5 feet of water.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
TNC039-135-251836-
/O.CON.KMEG.FL.W.0012.000000T0000Z-170504T1400Z/
/PRVT1.1.ER.170429T2200Z.000000T0000Z.000000T0000Z.NO/
136 PM CDT Mon Apr 24 2017
Forecast information for
Tennessee River at Perryville
* At 12 PM Monday the stage was 361.8 feet.
* Minor Flooding is forecast.
* Maximum forecast stage of 365.0 feet Saturday April 29.
* Flood stage is 365.0 feet.
* Forecast...The river will rise to near 365.0 feet Saturday April
29.
* At 364.5 feet...In Decatur County, low lying portions of Perryville
Marina parking lot and evacuation roads become flooded. At the
Gumdale Marina, water reaches the road leading north to Fisher
Landing, and water inundates lots on the south end of Fisher
Landing. Access to Gumdale may be limited. Inundation of the boat
launch area at the end of Mouse Tail Road and Willow Oaks
evacuation road occurs.
&&
LAT...LON 3588 8822 3588 8785 3548 8787 3548 8824
$$552 WGUS84 KMEG 242258 FLSMEG Flood Statement National Weather Service Memphis TN 558 PM CDT Mon Apr 24 2017 The Flood Warning is cancelled for the Tennessee River at Perryville. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued tomorrow morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC039-135-242328- /O.CAN.KMEG.FL.W.0012.000000T0000Z-170504T1400Z/ /PRVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 558 PM CDT Mon Apr 24 2017 Forecast information for Tennessee River at Perryville * At 05 PM Monday the stage was 361.8 feet. * No flooding is currently forecast. * Maximum forecast stage of 363.6 feet Friday April 28. * Flood stage is 365.0 feet. * Forecast...The river will rise to near 363.6 feet Friday April 28. * At 363.5 feet...In Decatur County, water inundates the boat launch area at the north end of Woodlawn Shores Road in Cherokee Heights, and the low lying areas of the boat launch at the end of Brodies Landing Road. North end of Miracle Road in Fisher Landing is flooding. Evacuation road from Beech Bend Park boat parking lot becomes flooded. && LAT...LON 3588 8822 3588 8785 3548 8787 3548 8824 $$ WLC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 23, 7:13 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 23, 7:13 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 713 PM CDT Sun Apr 23 2017 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 302 PM CDT Sun Apr 23 2017/ Skies remain cloudy from roughly the Mississippi River eastward with sunny skies over the remainder of the forecast area. Temperatures this afternoon range from the upper 40s to around 70 degrees. Light rain continues to fall over portions of west Tennessee at this time. The clouds and rain are associated with an upper level low which moved across west Tennessee this morning. The upper level low will continue to move southeast and each northern Alabama tonight. This will allow clouds to decrease from west to east across the forecast area tonight. Some light rain will still be possible tonight over the eastern half of the forecast area. Temperatures will remain on the cool side with lows Monday morning in the mid 40s to around 50 degrees. By Monday morning, the upper low should be over western Georgia so most of the clouds and rain will be gone. Surface high pressure will be over western Arkansas which keep things dry for Monday and Tuesday. Temperatures will warm up some on Monday and Tuesday with most locations seeing highs on Tuesday around 80 degrees. On Wednesday, a cold front will be moving out of the southern plains and into western Arkansas. Thunderstorms will develop ahead of the front and move across the forecast area. Some of the thunderstorms may become severe mainly over eastern Arkansas. The cold front will move into the forecast area on Wednesday night with more thunderstorms expected. Some of the thunderstorms could be severe as well. The cold front should move out of the region by Thursday morning with some showers possible over eastern sections of the forecast area. By Thursday night, the cold front stalls out over central Mississippi and will start to move back slowly north as a warm front. This will result in a return of thunderstorms for much of the forecast area starting Thursday night and continuing into Friday. Next weekend looks to be warm and unsettled with a warm front to our north and a cold front slow moving east toward the forecast area. This will mean there will be periods of thunderstorms from Friday night through next Sunday. Some of the thunderstorms may be severe as well. ARS && .AVIATION... The upper low over southern Middle TN/northern Alabama will move SE over the next 24 hours. VFR conds will prevail and KJBR and KMEM. However, cyclonic flow continues over the eastern portion on the forecast area and clouds will be slow to clear. KMKL will be VFR for much of the night before low clouds back in from the east and continue into Monday. KTUP will remain MVFR overnight into Monday. Both sites should scattered out Monday afternoon as the upper low tracks further away, the cyclonic flow weakens and a shortwave ridge builds in. Expect light north winds through the period. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 23, 4:17 AM CDT, 16 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 417 AM CDT Sun Apr 23 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 417 AM CDT Sun Apr 23 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Severe thunderstorms will be possible across portions of the Mid South for Wednesday afternoon and evening. The greatest threat appears to be along and west of the Mississippi River. Severe thunderstorms will again be possible on Thursday night and Friday as an active warm front lifts north across the Mid South. Please continue to monitor the latest forecast for updates regarding this severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for the middle to end of the week for the Mid South. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:26 PM CDT | River Flood Warning | MEG | Decatur, Hardin | 67 hr |
| Apr 23, 8:32 PM CDT | River Flood Warning | MEG | Madison | 38 hr |
| Apr 24, 5:59 PM CDT | River Flood Advisory | MEG | Decatur, Perry | 4 days |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.